Drugs & Therapy Perspectives

, Volume 23, Issue 10, pp 21–25 | Cite as

Drugs should be considered potential culprits in patients who present with musculoskeletal disorders

Drug Reactions and Interaction
  • 18 Downloads

References

  1. 1.
    Bannwarth B. Drug-induced musculoskeletal disorders. Drug Saf 2007; 30(1): 27–46PubMedCrossRefGoogle Scholar
  2. 2.
    Bannwarth B. Drug-induced rheumatic disorders. Rev Rhum Engl Ed 1996; 63(10): 639–47PubMedGoogle Scholar
  3. 3.
    Cohen MG, Prowse MV. Drug-induced rheumatic syndromes: diagnosis, clinical features and management. Med Toxicol Adverse Drug Exp 1989; 4(3): 199–218PubMedCrossRefGoogle Scholar
  4. 4.
    Adachi JD, Papaioannou A. Corticosteroid-induced osteoporosis: detection and management. Drug Saf 2001; 24(8): 607–24PubMedCrossRefGoogle Scholar
  5. 5.
    Jones LC, Hungerford DS. Osteonecrosis: etiology, diagnosis, and treatment. Curr Opin Rheumatol 2004; 16(4): 443–9PubMedCrossRefGoogle Scholar
  6. 6.
    Bannwarth B. Drug-induced myopathies. Expert Opin Drug Saf 2002; 1(1): 65–70PubMedCrossRefGoogle Scholar
  7. 7.
    Reijman M, Bierma-Zeinstra SMA, Pols HA, et al. Is there an association between the use of different types of nonsteroidal anti-inflammatory drugs and radiologic progression of osteoarthritis? The Rotterdam study. Arthritis Rheum 2005 Oct; 52(10): 3137–42PubMedCrossRefGoogle Scholar
  8. 8.
    Howell A, Cuzick J, Baum M, et al. Results of the ATAC (Arimidex, Tamoxifen, Alone or in Combination) trial after completion of 5 years adjuvant treatment of breast cancer. Lancet 2005; 365(9453): 60–2PubMedCrossRefGoogle Scholar
  9. 9.
    Hawkins D, Evans J. Minimising the risk of heparin-induced osteoporosis during pregnancy. Expert Opin Drug Saf 2005; 4(3): 583–90PubMedCrossRefGoogle Scholar
  10. 10.
    Gage BF, Birman-Deych E, Radford MJ, et al. Risk of osteoporotic fracture in elderly patients taking warfarin: results from the National Registry of Atrial Fibrillation 2. Arch Intern Med 2006; 166(2): 241–6PubMedCrossRefGoogle Scholar
  11. 11.
    Adami S, Zamberlan N. Adverse effects of bisphosphonates: a comparative review. Drug Saf 1996 Mar; 14(3): 158–70PubMedCrossRefGoogle Scholar
  12. 12.
    Ensrud KE, Walczak TS, Blackwell T, et al. Antiepileptic drug increases rates of bone loss in older women: a prospective study. Neurology 2004; 62(11): 2051–7PubMedCrossRefGoogle Scholar
  13. 13.
    Harrison BJ, Thomson W, Pepper L, et al. Patients who develop inflammatory polyarthitis (IP) after immunization are clinically indistinguishable from other patients with IP. Br J Rheumatol 1997; 36(3): 366–9PubMedCrossRefGoogle Scholar
  14. 14.
    Avina-Zubieta JA, Johnson ES, Suarez-Almazor ME, et al. Incidence of myopathy in patients treated with antimalarials: report of three cases and a review of the literature. Br J Rheumatol 1995; 34(2): 166–70PubMedCrossRefGoogle Scholar
  15. 15.
    Khaliq Y, Zhanel GG. Fluoroquinolone-associated tendinopathy: a critical review of the literature. Clin Infect Dis 2003; 36(11): 1404–10PubMedCrossRefGoogle Scholar

Copyright information

© Adis Data Information BV 2007

Personalised recommendations